Quadratic rate of convergence for a primal-dual exponential penalty algorithm

R. Cominetti, J. M. Pérez-Cerda

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


We study a primal-dual path following method for mathematical programming problems, based on an exponential penalty function suitably adapted to handle equality as well as inequality constraints. The primal-dual approach avoids the ill-conditioning associated with the primal exponential penalty method. Moreover, under strong second order sufficient conditions we prove that the method has a quadratic rate of convergence, improving the known results for primal methods based on the exponential penalty.

Original languageEnglish
Pages (from-to)13-32
Number of pages20
Issue number1
StatePublished - 1997


  • Exponential penalty
  • Nonlinear programming
  • Primal-dual algorithms
  • Quadratic convergence


Dive into the research topics of 'Quadratic rate of convergence for a primal-dual exponential penalty algorithm'. Together they form a unique fingerprint.

Cite this